MCQ Paper No.5


Please select True or False for the following questions.

1. Regarding HIT

a. Argatroban, danaparoid and fondaparinux can be safely used
b.  Platelets typically fall in the first 3 days after exposure to heparin
c. Is due to heparin dependent IgM antibodies binding to heparin/platelet factor 4
d. The Warkentin probability scale is used to estimate the probability of HIT
e. Functional assays, e.g. serotonin release assay, have >95% sensitivity and specificity for HIT
2. Regarding atrial flutter
a. Type I antiarrhythmics can be used (e.g. flecanide, lidocaine and propafenone)
b. Digoxin can be safely used
c.  Sotalol can be used if atrial flutter recurs
d.  Atrioventricular block rarely occurs
e. The atrial rate is usually 300bpm
3. Regarding elderly patients:

a. Patients over 80 must have an APACHE II of at least 6
b.  Mortality for a patient over 70 undergoing emergency laparotomy is 30%
c. Mortality for patients with fractured neck of femur is 10% at one month
d. Elderly patients are often less responsive to catecholamines
e. The use of benzodiazepines, cyclizine and atropine increase the risk of post-operative delirium
4. Regarding diabetic ketoacidosis in children
a. Cerebral oedema has a mortality of around 40%
b. Dry mucous membranes, sunken eyes, reduced skin turgor and poor capillary refill time suggests approximately 3% dehydration
c. Fluid deficit should be replaced over 48 hours
d. The shocked child should be given 10ml/kg fluid bolus
e. A fixed rate insulin infusion should be started one hour after intravenous fluids were started
5. With regards to AKI:

a. It is defined by an increase in serum creatinine of ≥ 1.5 times over 48 hours
b. Furosemide may induce acute interstitial nephritis
c. Protein intake should be restricted in all patients with AKI
d. IV NAC should be given with IV fluid therapy to prevent contrast induced nephropathy in high risk patients
e. Use of low dose, hyper-osmolar contrast solutions reduce the risk of AKI


Leave a comment

4 thoughts on “MCQ Paper No.5